# SDR CA061018001

- Difficulty date: October 13, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 2,299 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7800 · Engine Exhaust System
- Part: Exhaust Riser
- Part number: 1754001
- Condition: Cracked
- Location: Nr 3
- Part time: 150 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE (EXHAUST) FLANGE WAS CRACKED THROUGH AND INTO THE UPPER END OF THE (EXHAUST) PIPE ITSELF, WITH THE CRACK TRAVELLING ALMOST HALFWAY AROUND THE PIPE.   SUBMITTER REGULARLY FINDS THESE RISERS CRACKED AND SUSPECTS THAT A SHARP/ROUGH EDGE ON THE FLANGE CONTRIBUTES TO ITS FAILURE.    THOROUGH INSPECTION OF THIS TYPE OF EXHAUST SYSTEM AT EVERY 50-HOUR INTERVAL IS RECOMMENDED BY THE SUBMITTER. EXHAUST STAINING AROUND THE TOP OF THE PIPE IS USUALLY APPARENT. PRESSURE-TESTING OF THE WHOLE SYSTEM WHILE CARRYING OUT A.D. CF90-03R2 WILL ALSO FIND THESE DEFECTS. (TC# 20061018001)
